Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 16, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 27, 2025, 10:10 PM CST for 8 counties in Texas. It took effect at Dec 29, 2025, 3:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2025, 10:10 PM CST (04:10 UTC)
- In effect from
- Dec 29, 2025, 3:00 AM CST
- Expired
- Dec 29, 2025, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
708 WWUS74 KBRO 280410 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1010 PM CST Sat Dec 27 2025 TXZ248>255-351-353>355-451-455-281500- /O.NEW.KBRO.WI.Y.0016.251229T0900Z-251230T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Cameron Island- Including the cities of South Padre Island, Port Mansfield, Sarita, Roma, Pharr, Mission, San Manuel, Rio Grande City, Brownsville, McAllen, Hebbronville, Zapata, Laguna Vista, Edinburg, Weslaco, Raymondville, Harlingen, Boca Chica Beach, Port Isabel, and Falfurrias 1010 PM CST Sat Dec 27 2025 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...All of Deep South Texas. * WHEN...From 3 AM to 6 PM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ 88-Chai
5 follow-up statements
443 WWUS74 KBRO 281509 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 909 AM CST Sun Dec 28 2025 TXZ248>255-351-353>355-451-455-290300- /O.CON.KBRO.WI.Y.0016.251229T0900Z-251230T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Cameron Island- Including the cities of Edinburg, Roma, Raymondville, Laguna Vista, Rio Grande City, Port Isabel, Weslaco, Boca Chica Beach, San Manuel, Mission, McAllen, Brownsville, Zapata, Sarita, South Padre Island, Falfurrias, Hebbronville, Pharr, Harlingen, and Port Mansfield 909 AM CST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...A portion of Deep South Texas. * WHEN...From 3 AM to 6 PM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ Garcia
612 WWUS74 KBRO 290249 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 849 PM CST Sun Dec 28 2025 TXZ454-291200- /O.EXA.KBRO.WI.Y.0016.251229T0900Z-251230T0000Z/ Willacy Island- 849 PM CST Sun Dec 28 2025 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST MONDAY... * WHAT...North winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Willacy Island County. * WHEN...From 3 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ248>255-351-353>355-451-455-291200- /O.CON.KBRO.WI.Y.0016.251229T0900Z-251230T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Cameron Island- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 849 PM CST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of Deep South Texas. * WHEN...From 3 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
840 WWUS74 KBRO 290250 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 850 PM CST Sun Dec 28 2025 TXZ248>255-351-353>355-451-454-455-291200- /O.CON.KBRO.WI.Y.0016.251229T0900Z-251230T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 850 PM CST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Deep South Texas. * WHEN...From 3 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
762 WWUS74 KBRO 291145 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 545 AM CST Mon Dec 29 2025 TXZ248>255-351-353>355-451-454-455-300000- /O.CON.KBRO.WI.Y.0016.000000T0000Z-251230T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 545 AM CST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Deep South Texas. * WHEN...From 3 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
997 WWUS74 KBRO 300004 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 604 PM CST Mon Dec 29 2025 TXZ248>255-351-353>355-451-454-455-300115- /O.EXP.KBRO.WI.Y.0016.000000T0000Z-251230T0000Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Zapata, Raymondville, Brownsville, Sarita, Weslaco, Harlingen, Rio Grande City, Hebbronville, South Padre Island, McAllen, Roma, Falfurrias, Port Mansfield, Port Isabel, Edinburg, San Manuel, Boca Chica Beach, Mission, Pharr, and Laguna Vista 604 PM CST Mon Dec 29 2025 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ Caceres
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 27, 5:44 PM CST, 4 hours 26 minutes earlier. Its key messages:
- Updated at 543 PM CST Sat Dec 27 2025 * Near record to record-breaking heat continues with mid to upper 80s across inland Deep South Texas today and Sunday. * Scattered showers and possibly isolated thunderstorms along a strong cold front, moving through late night Sunday into early Monday morning, briefly increases chance of rain to a medium to likely (50-70%) chance Monday morning. * Windy conditions and drier air behind the front may result in a Wind Advisory along the immediate Gulf coast as well as a Fire Danger Statement across the northern ranchlands and portions of the RGV on Monday. * Hazardous beach and marine conditions are likely Monday into Tuesday. * Much cooler air arrives Monday through Tuesday night, bringing below average temperatures.
Area forecast discussion, Dec 27, 5:44 PM CST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
544 PM CST Sat Dec 27 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 543 PM CST Sat Dec 27 2025
* Near record to record-breaking heat continues with mid to upper
80s across inland Deep South Texas today and Sunday.
* Scattered showers and possibly isolated thunderstorms along a
strong cold front, moving through late night Sunday into early
Monday morning, briefly increases chance of rain to a medium
to likely (50-70%) chance Monday morning.
* Windy conditions and drier air behind the front may result in a
Wind Advisory along the immediate Gulf coast as well as a Fire
Danger Statement across the northern ranchlands and portions of
the RGV on Monday.
* Hazardous beach and marine conditions are likely Monday into
Tuesday.
* Much cooler air arrives Monday through Tuesday night, bringing
below average temperatures.
&&
.DISCUSSION...
Issued at 1151 AM CST Sat Dec 27 2025
The weather pattern over the next 7 days will feature quite a few
focuses. A mid to upper level high pressure over the Gulf will
continue to maintain ridging aloft through Sunday ahead of a cold
front, followed by zonal flow into the later parts of next week
before ridging takes back over again next weekend. As subsidence
aloft continues, dry conditions prevail through Sunday along with
breezy conditions, especially along and east of US-281/I-69 C,
where sustained south-southeasterly winds of around 15-20 mph,
gusting to 25-30 mph, are expected from around midday into the
evening or early nighttime hours. This is in response to a
tightened pressure gradient from a surface high pressure over the
Gulf and lowering heights to the west ahead of an advancing area
of low pressure. Fortunately, as breezy conditions continue,
chances of fog are significantly reduced tonight though calmer
winds and enhanced moisture may result in patchy to areas of fog
Sunday night near the coast in the hours leading up to the front's
arrival. As the south-southeasterly winds continue to pump warm
air into the region, near record to record-breaking temperatures
continue, with highs reaching into the mid to upper 80s today and
Sunday, falling to the 60s tonight, which is about 10-15 degrees
F above average for this time of year.
As the front passes through late Sunday night into early Monday
morning, scattered showers, and possibly some isolated
thunderstorms, are expected, increasing chances of rain from
north to south to as much as a medium to likely (40-70%) chance
during this timeframe. As the front moves through, windy
conditions are anticipated across the region, continuing through
the afternoon hours, with northerly winds of around 15-25 mph,
gusting to 30-35 mph or higher, with the higher end of this range
likely to the east of US-281/I-69 C. Closer to and along the
immediate Gulf coast, northerly winds of 25-30 mph, gusting to
35-40 mph or higher, are expected, which could result in a Wind
Advisory for the barrier islands, potentially further inland into
Cameron, Willacy and Kenedy counties Monday morning and afternoon.
PoPs decrease to less than 10% by Monday evening and winds
subside mainly west of US-281/I-69 C throughout the later
afternoon and early evening hours. However, breezy to windy
conditions continue further east into Monday night, especially
along the immediate coast, where gusts up to 30 mph remain
possible, with breezy conditions continuing into Tuesday.
In wake of the cold front, much drier air will advect southward
from a surface high pressure over the Southern Plains via the
gusty northerly winds, which is likely to lead to an elevated
concern for fire weather conditions on Monday. Please the Fire
Weather section below for more details. Additionally, cold air
advection will lead to much cooler temperatures, with morning lows
in the upper 40s across the northern ranchlands and 50s across
the RGV, rising only to the upper 50s across the northern
ranchlands and to the 60s across most of the RGV on Monday and
Tuesday afternoons. Lows Monday night drop to the 40s, falling to
the 30s and 40s Tuesday night, which is 10-15 F below average.
Following, return flow sets up as surface high pressure settles
over the northern Gulf, shifting winds back out of the southeast
throughout Wednesday, persisting into the remainder of the
forecast. Temperatures rise above average again, possibly by next
Thursday, with 80s next weekend.
Last but not least, coastal impacts are expected from the upcoming
cold front. As a result of the strong northerly winds, high surf is
expected, with waves of 6 feet or greater from Monday morning into
Tuesday, with a High Surf Advisory is likely. While a low risk of
rip currents continues through Sunday afternoon, a high risk of
rip currents is likely on Monday and Tuesday, possibly into
Wednesday, following the front.
&&
.AVIATION...
(00Z TAFS)
Issued at 543 PM CST Sat Dec 27 2025
VFR conditions are expected to persist through the TAF period at all
TAF sites. South-southeasterly winds 10-15 kt persist overnight
tonight, with winds gusting 20-25 kt most of the day on Sunday.
Winds decrease to 10-15 kt by late afternoon towards the end of the
TAF period.
&&
.MARINE...
Issued at 1151 AM CST Sat Dec 27 2025
Gentle to moderate south-southeasterly winds are anticipated to
become moderate to fresh this afternoon, continuing into Sunday
morning before subsiding back to gentle to moderate Sunday
evening along with slight to moderate (3-4 ft) seas and dry
conditions. Small Craft Exercise Caution headlines are possible
this afternoon and overnight tonight. A strong cold front arrives
late Sunday night and early morning Monday morning, bringing a
medium to likely (50-70%) chance of rain as scattered showers and
possibly isolated thunderstorms pass from north to south through
the Lower Texas coastal waters. Chances of rain drop to a less
than 10% by Monday evening, but near-gale to gale force winds and
gale force gusts are likely in wake of the front and a Gale Watch
goes into effect early Monday morning through Monday afternoon.
Rough to very rough seas are likely on Monday, continuing, but
improving, throughout Monday night into Tuesday. Gentle to
moderate northeasterly winds are expected to return overnight
Tuesday, becoming southeasterly throughout Wednesday.
&&
.FIRE WEATHER...
Issued at 1151 AM CST Sat Dec 27 2025
As the cold front passes through from north to south through Deep
South Texas and the Rio Grande Valley late Sunday and early Monday
morning, much drier will funnel into the region via strong northerly
winds. The combination of 20 foot winds of around 15-25 mph,
gusting to as high as 30-35 mph, or higher, and relative humidity
values as low as 15-25% west of US-281/I-69 C and 25-30% to the
east (into possibly the coastal areas), is expected to lead to
fire weather conditions on Monday. Fire Danger Statement criteria
is likely to be met for Jim Hogg, Brooks and Hidalgo counties as
well as inland portions of Cameron, Willacy and Kenedy counties,
possibly including Starr County and coastal portions of Cameron,
Willacy and Kenedy counties Monday morning through the afternoon
or early evening hours. Additionally, A Red Flag Warning may not
be completely ruled out and will monitor closely to see if
guidance and expectations trend towards higher wind gusts and
lower relative humidity values.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 68 85 57 66 / 0 0 40 50
HARLINGEN 65 86 53 64 / 0 0 50 30
MCALLEN 69 89 55 62 / 0 0 60 30
RIO GRANDE CITY 66 89 51 59 / 0 0 60 30
SOUTH PADRE ISLAND 71 78 61 66 / 0 0 50 40
BAYVIEW/PORT ISABEL 67 83 56 67 / 0 0 50 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from late Sunday night through Monday afternoon for
GMZ130-132-135-150-155-170-175.
&&
SHORT TERM...65-Irish
LONG TERM....65-Irish
AVIATION...88-ChaiThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 10:13 PM CST | Gale Warning | BRO | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.